Format

Send to:

Choose Destination
See comment in PubMed Commons below
Gastroenterology. 1988 Apr;94(4):1070-4.

Clinicopathological features of nonsteroidal antiinflammatory drug-induced small intestinal strictures.

Author information

  • 1Section of Gastroenterology, Medical Research Centre, Harrow, Middlesex, United Kingdom.

Abstract

The clinicopathological features in 4 patients are described where nonsteroidal antiinflammatory drugs appear to have caused small intestinal strictures. Two patients had rheumatoid arthritis and 2 patients had osteoarthritis; all had received nonsteroidal antiinflammatory drugs for 1.5-30 yr. Three patients had an initial illness characterized by diarrhea, profound weight loss, and hypoalbuminemia. Intestinal radiology at this stage ranged from subtle changes to those of Crohn's disease. Three patients underwent surgery. At operation the bland external appearance contrasted with the striking mucosal appearances of multiple concentric, circumferential, diaphragmatic strictures that caused luminal stenosis to a pinhole. These septa were due to submucosal fibrosis and the histopathological picture appears to represent a new nosological entity.

PMID:
3345876
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk